Alert archive / New York / Areal Flood Warnings in 2008
Areal Flood Warning 7, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Dec 24, 2008, 6:14 PM EST for Erie County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2008, 6:14 PM EST (23:14 UTC)
- Expired
- Dec 25, 2008, 12:15 AM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 13 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBUF 242314 FLWBUF BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 614 PM EST WED DEC 24 2008 NYC029-250515- /O.NEW.KBUF.FA.W.0007.081224T2314Z-081225T0515Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 614 PM EST WED DEC 24 2008 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR... CAZENOVIA CREEK IN ERIE COUNTY IN WESTERN NEW YORK... THIS INCLUDES WEST SENECA AND SOUTH BUFFALO... * UNTIL 1215 AM EST * AT 608 PM EST THE EBENEZER GAGE ON CAZENOVIA CREEK HAS BEGUN TO FLUCTUATE WILDLY WITH READINGS VARYING SEVERAL FEET IN A SHORT TIME..WITH THE LATEST NEAR THE 10 FOOT FLOOD STAGE. THIS IS AN INDICATION OF AN ICE JAM. TODAYS RAIN AND WARMTH HAVE LED TO RAPID SNOWMELT AND RUNOFF INTO THE PARTIALLY FROZEN CREEK. A SHARP COLD FRONT WILL CROSS THE AREA BETWEEN 8 AND 10 PM WITH VERY STRONG WINDS WHICH CAN AGGRAVATE THE SITUATION. THERE SHOULD BE NO RAIN THEREAFTER THOUGH AND FALLING TEMPERATURES WILL SLOW THE RUNOFF. STILL...RESIDENTS NEAR THE CREEK SHOULD BE ALERT AND BE READY TO TAKE ACTION IF FLOODING IS OBSERVED AND IF THE WARNING IS UPGRADED TO A FLASH FLOOD WARNING. AGAIN...A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. LAT...LON 4299 7853 4279 7861 4272 7864 4288 7875 $$ SFM
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Dec 24, 3:31 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 24, 3:31 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EST WED DEC 24 2008
.SYNOPSIS...
DEEPENING LOW PRESSURE CENTERED OVER MICHIGAN THIS AFTERNOON WILL
CONTINUE TO STRENGTHEN AS IT TRACKS JUST TO OUR NORTH THIS
EVENING...REACHING THE CANADIAN MARITIMES CHRISTMAS MORNING. A
STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL PUSH ACROSS THE
REGION THIS EVENING. THE TRACK AND STRENGTH OF THE LOW FAVOR VERY
STRONG WINDS FOR THE OVERNIGHT PERIOD. THERE IS NO DOUBT THAT
TONIGHT WILL BE ONE OF THE WINDIEST CHRISTMAS EVES IN RECENT MEMORY.
HIGH PRESSURE AND COLDER AIR WILL BUILD IN DURING CHRISTMAS DAY THEN
A MAJOR WARMUP IS EXPECTED FOLLOWING THE HIGH FOR THE EARLY PART OF
THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
LOTS OF CONCERNS FOR THE NEAR TERM WITH PROBLEMS RANGING FROM HIGH
WINDS TO SOME LIMITED LAKE EFFECT SNOW FOR CHRISTMAS DAY. HERE IS
THE BREAKDOWN...
SYNOPTIC OVERVIEW...
18Z SURFACE ANALYSIS SHOWS A 1000MB LOW PRESSURE CENTERED OVER
CENTRAL LOWER MICHIGAN. THIS LOW IS FORECAST TO TRACK INTO SOUTHERN
ONTARIO PROVINCE THIS EVENING THEN THROUGH SOUTHERN QUEBEC
OVERNIGHT...RAPIDLY DEEPENING TO ABOUT 988MB BY 06Z THURSDAY. A
POWERFUL COLD FRONT TRAILING THIS LOW PRESSURE WILL CROSS THE CWA
FROM WEST TO EAST THIS EVENING.
RAINFALL...
MOISTURE CHANNEL IMAGERY SHOWING A STRONGLY DIFFLUENT PATTERN ALOFT
APPROACHING THE LOWER GREAT LAKES...WITH A WIDESPREAD AREA OF LARGE
SCALE FORCING FOR ASCENT SUPPORTING STEADY RAIN FROM SOUTHEAST
MICHIGAN ACROSS MUCH OF OHIO AND SOUTHERN ONTARIO. THIS RAIN IS
STARTING TO SPREAD INTO WESTERN NY AT MID AFTERNOON...AND WILL
OVERSPREAD THE REST OF THE CWA LATE THIS AFTERNOON AND EARLY THIS
EVENING. EXPECT A 3-5 HOUR PERIOD OF RATHER STEADY LIGHT TO MODERATE
RAIN AT ANY GIVEN LOCATION WITH QPF EXPECTED TO BE ON THE ORDER OF A
THIRD TO A HALF INCH.
STRONG WINDS...
THE TRACK OF THE SURFACE LOW IS CLIMATOLOGICALLY IDEAL FOR A HIGH
WIND EVENT ACROSS WESTERN NEW YORK AND THE EASTERN LAKE ONTARIO
REGION/SAINT LAWRENCE VALLEY...WITH A RAPIDLY DEEPENING SURFACE LOW
PASSING BY JUST TO OUR NORTH. THAT SAID...WINDS ALOFT ARE ONLY
MARGINALLY STRONG ENOUGH TO SUPPORT A DAMAGING WIND EVENT...WITH
ABOUT 50 KNOTS AT 925MB OVER WESTERN AND NORTH CENTRAL NY. DESPITE
THE MARGINALLY STRONG FORECAST WINDS ALOFT...THE RAPIDLY DEEPENING
SURFACE LOW WILL PROMOTE A STRONG AGEOSTROPHIC ACCELERATION OF THE
WINDS OVER THE LOWER GREAT LAKES. THERE WILL ALSO BE A STRENGTHENING
ISALLOBARIC COMPONENT WITH BOTH THE NAM AND GFS FORECASTING ABOUT A
-6/+6 MB PER 3 HOUR FALL/RISE COUPLET AT MOST SITES.
GIVEN THE STRONG PRESSURE RISES AND COLD AIR ADVECTION BEHIND THE
COLD FRONT...AND THE EXPECTED AGEOSTROPHIC ADJUSTMENTS IN SURFACE
WINDS AS THE LOW RAPIDLY DEEPENS...WE SHOULD SEE A VERY EFFICIENT
DOWNWARD MOMENTUM TRANSFER OF HIGH WINDS ALOFT...WITH MOST IF NOT
ALL OF THE 50 KNOTS FORECAST AT 925MB MIXING DOWN TO THE SURFACE IN
GUSTS. THE MOST FAVORABLE LOCATION GIVEN THE PATTERN RECOGNITION OF
THE SURFACE LOW TRACK IS IN AREAS EAST AND NORTHEAST OF LAKES ERIE
AND ONTARIO WHERE WINDS ARE FUNNELED UP THE LAKES. WE HAVE ISSUED
HIGH WIND WARNINGS FOR THESE LOCATIONS...WITH WIND ADVISORIES FOR
THE INTERIOR SOUTHERN TIER AND FINGER LAKES.
POST FRONTAL PRECIP...
PER UPSTREAM RADAR AND SURFACE OBSERVATIONS...MOST OF THE PRECIP
ENDS BEFORE THE AIRMASS BECOMES COLD ENOUGH TO SUPPORT ANY SNOW. I
HAVE GREATLY REDUCED THE CHANCES FOR ANY SNOW OVERNIGHT BEHIND THE
COLD FRONT OUTSIDE OF LAKE EFFECT AREAS WITH JUST A CHANCE OF SNOW
AT THE TAIL END SIGNIFYING RAIN MAY END AS A LITTLE WET SNOW.
OTHERWISE JUST EXPECT FLURRIES TO DEVELOP LATE TONIGHT AND CONTINUE
THROUGH CHRISTMAS MORNING OUTSIDE LAKE EFFECT AREAS WITH LITTLE OR
NO ACCUMULATION.
LAKE EFFECT SNOW...
EXPECT A VERY LIMITED LAKE EFFECT SNOW EPISODE LATE TONIGHT THROUGH
CHRISTMAS DAY EAST OF THE LAKES.
OFF LAKE ERIE...WITH THE LAKE TEMPERATURE DOWN TO 32F THIS
MORNING...THE FORECAST 850MB TEMPS OF AROUND -11C ARE ONLY
MARGINALLY COLD ENOUGH TO SUPPORT ANY LAKE RESPONSE. LAKE INDUCED
EQUILIBRIUM LEVELS ARE ONLY FORECAST TO RISE TO ABOUT 4000 FEET AT
12Z THURSDAY THEN QUICKLY DROP AFTER THAT AS HIGH PRESSURE BUILDS
OVERHEAD. THIS COMBINED WITH FAVORED WESTERLY UPSLOPE FLOW MAY BE
ENOUGH TO SUPPORT SCATTERED LIGHT SNOW SHOWERS ACROSS THE HIGHER
TERRAIN OF SKI COUNTRY IN THE MORNING...BUT ANY ACCUMS SHOULD BE AN
INCH OR LESS.
OFF LAKE ONTARIO...THE SETUP WILL BE A LITTLE MORE FAVORABLE WITH
THE WEST WINDS PROVIDING A BETTER FETCH...AND THE LAKE IS ALSO A FEW
DEGREES WARMER. LAKE INDUCED EQUILIBRIUM LEVELS PEAK AT AROUND 6500
FEET IN THE MORNING. BOTH THE SUNY STONY BROOK MM5 AND OUR OWN 6KM
WORKSTATION WRF DEVELOP A DECENT BAND ACROSS THE TUG HILL LATE
TONIGHT. THIS BAND...AIDED BY UPSLOPE FLOW MAY DROP A QUICK 2-4
INCHES LATE TONIGHT AND EARLY CHRISTMAS MORNING ACROSS THE TUG.
CHRISTMAS MORNING THE FLOW VEERS MORE WNW WITH THE BAND PUSHING TO
THE SOUTH SHORE OF LAKE ONTARIO. THE SURFACE HIGH QUICKLY BUILDS
OVERHEAD IN THE AFTERNOON WITH SUBSIDENCE AND DRYING INCREASING.
EXPECT THE LAKE BAND TO BREAK APART INTO SCATTERED SNOW SHOWERS BY
MIDDAY ACROSS THE ENTIRE SOUTH SHORE OF THE LAKE FROM ORLEANS COUNTY
TO SOUTHERN OSWEGO COUNTY. THIS MAY PRODUCE A DUSTING TO AN INCH
ALONG THE SOUTH SHORE...POSSIBLY INCLUDING PARTS OF THE ROCHESTER
AREA. THIS ACTIVITY SHOULD END ALTOGETHER BY LATE AFTERNOON.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THURSDAY NIGHT WILL BE A QUIET NIGHT AS HIGH PRESSURE CRESTS OVER
THE REGION. WINDS WILL BE LIGHT WITH PARTIAL CLEARING SO IT WILL BE
A COLD NIGHT BUT AT LEAST NO TRAVEL PROBLEMS.
A BROAD UPPER RIDGE WILL BUILD OVER THE EASTERN THIRD OF THE
CONTINENT FROM FRIDAY INTO THE EARLY PART OF THE WEEKEND...WHILE A
DEEP SURFACE LOW STRENGTHENS OVER THE NORTHERN PLAINS. THIS WILL
RESULT IN A SIGNIFICANT WARMING TREND ALONG WITH ISENTROPIC LIFT. WE
WILL STICK WITH THE CHANCE POPS FOR ALL BUT JEFFERSON AND LEWIS
COUNTIES FRIDAY AND LIKELY FOR FRIDAY NIGHT FOR THE WHOLE CWA.
TEMPERATURES ARE EXPECTED TO RISE WELL UP INTO THE 30S FRIDAY FOR
MOST AREAS...LOWER 30S FOR THE NORTH COUNTRY. THEY WILL CONTINUE TO
RISE FRIDAY NIGHT...PEAKING ON SATURDAY WHERE SOME OF THE NORMALLY
WARMEST DOWNSLOPE AREAS COULD APPROACH 60.
THE ONLY REAL P-TYPE ISSUES WILL BE FRIDAY NIGHT FOR THE NORTH
COUNTRY. PROJECTED SOUNDINGS INDICATE AN ABOVE FREEZING LEVEL
EVERYWHERE FOR THE NIGHT BUT SURFACE TEMPERATURES EARLY FRIDAY NIGHT
MAY BE NEAR OR JUST BELOW FREEZING FOR A FEW HOUR PERIOD OVER
JEFFERSON AND LEWIS COUNTIES. WE WILL HAVE TO KEEP A THREAT OF
FREEZING RAIN THERE FOR AWHILE.
UNFORTUNATELY WITH THE HUGE WARMUP UP SATURDAY WILL ALSO COME THE
THREAT OF FLOODING DUE TO SIGNIFICANT SNOWMELT. THE GOOD NEWS IS
THAT SHOWERS WILL BE SCATTERED IN NATURE SINCE WE WILL BE IN THE
WARM SECTOR.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS A POTENTIAL FOR ANOTHER STRONG WIND EVENT AT THE BEGINNING
OF THIS PERIOD AS LOW PRESSURE AGAIN TRACKS EASTWARD JUST TO OUR
NORTH. THE GFS SOLUTION SHOWS A HIGHER POTENTIAL FOR STRONG WINDS
THAN THE ECMWF AS THE SURFACE LOW IS MUCH DEEPER. AT ANY RATE
ANOTHER SHARP COLD FRONT WILL MOVE THROUGH THE AREA. SUNDAY/S HIGHS
WILL BE A GOOD 15 TO 20 DEGREES COLDER THAN SATURDAY WITH RAIN OR
SNOW SHOWERS LIKELY EARLY THEN SCATTERED SNOW SHOWERS IN THE
AFTERNOON. LAKE EFFECT PARAMETERS LOOK REASONABLE SOUTHEAST OF BOTH
LAKES BUT IT DOES NOT LOOK TO BE ANYTHING SERIOUS AT THIS TIME.
FROM MONDAY THROUGH WEDNESDAY WE WILL BE UNDER A STRONG ZONAL FLOW
WITH SYSTEMS QUICKLY TRAVERSING THE GREAT LAKES REGION. TEMPERATURES
WILL BE RUNNING SEASONAL. THE BEST CHANCE OF SNOW SHOWERS WILL BE ON
MONDAY AND WEDNESDAY.
LOOKING FURTHER DOWN THE ROAD AT THE LATTER PORTIONS OF NEXT
WEEK...THE PACIFIC BASED AIR MAY BE SLOW TO BE DISPLACED. WHILE A
HEALTHY RIDGE WILL BUILD ACROSS GREENLAND (-NAO SIGNATURE)...A ZONAL
FLOW FROM THE PACIFIC ACROSS THE GREAT LAKES SHOULD KEEP TEMPS ABV
NORMAL. A VIGOROUS SHORTWAVE WILL THEN DROP ACROSS THE GULF OF
ALASKA LATE IN THE WEEK...AND THIS WILL BUCKLE THE H5 FLOW OUT
WEST...WITH A TROUGH EVENTUALLY FORMING HERE IN THE EAST. THIS
TRANSITION MAY NOT BE COMPLETE UNTIL AFTER NEW YEARS DAY.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A DEEPENING AREA OF LOW PRESSURE LOCATED OVER MICHIGAN AT 18Z
WILL SLIDE NORTHEASTWARD JUST TO THE NORTHWEST OF THE
REGION...LEAVING THE TAF SITES IN A CLIMATOLOGICALLY FAVORED REGION
FOR STRONG SFC WINDS. CIGS WILL BEGIN IN MVFR/IFR BEFORE LOWERING AS
THE STORM SYSTEM NEARS. EXCEPTION WILL BE KJHW WHERE CIGS HAVE
ALREADY LOWERED INTO LIFR FLIGHT CATEGORIES. A LOW LEVEL JET AROUND
2K FEET WILL LEAD TO LLWS WITH WIND SPEEDS NEARING 60 KNOTS FROM THE
SOUTHWEST. WHILE THIS LLJ WILL REMAIN OVER THE AREA THROUGH EARLY
MORNING HOURS...SFC WINDS SHOULD INCREASE WHICH WOULD DECREASE THE
LLWS.
THIS STORM SYSTEM WILL BRING RAIN BECOMING STEADIER BY LATE THIS
AFTERNOON. RAIN WILL ARRIVE FROM WEST TO EAST.
A COLD FRONT WITH THE STORM SYSTEM WILL CROSS THE REGION LATE THIS
EVENING AND EARLY MORNING HOURS...WITH STRONG WINDS BEHIND. WITH
COLDER AIR POURING ACROSS THE REGION BEHIND THIS COLD FRONT RAIN
SHOWERS WILL TAPER OFF TO A FEW SNOW SHOWERS BEFORE ENDING.
WITH WEST-NORTHWEST WINDS ALOFT TOMORROW MORNING EXPECT CIGS TO RISE
ERODED SLOWER THAN MODEL OUTPUT...ESPECIALLY OVER UPSLOPE FLOW AREAS
SUCH AS KIAG...KBUF...AND KJHW.
OUTLOOK...
THURSDAY NIGHT...VFR.
FRIDAY...VFR...MVFR IN PM SHOWERS.
SATURDAY...VFR/PSBL SHWRS.
SUNDAY...MVFR IN SNOW SHOWERS EAST OF THE LAKES...STRONG WINDS EARLY.
MONDAY...VFR...WITH SOME MVFR IN SNOW SHOWERS
&&
.MARINE...
GALE WARNINGS CONTINUE TONIGHT FOR LAKE ERIE AND THE UPPER NIAGARA
RIVER AND BUFFALO HARBOR BUT HAVE BEEN UPGRADED TO STORM WARNINGS
FOR LAKE ONTARIO. GALE WARNINGS HAVE ALSO BEEN HOISTED TONIGHT FOR
THE ST LAWRENCE RIVER.
LOW PRESSURE CENTERED NEAR LAKE HURON WILL RAPIDLY DEEPEN AS IT MOVES
TRACKS TO THE NORTH OF TORONTO TONIGHT...REACHING THE CANADIAN
MARITIMES BY CHRISTMAS MORNING. STRONG PRESSURE RISES FOLLOWING THE
ASSOCIATED COLD FRONT WILL PRODUCE A STRONG ISALLOBARIC COMPONENT TO
THE WIND SPEED.
LIGHT WINDS ARE THEN EXPECTED FOR THURSDAY NIGHT INTO FRIDAY AS THE
HIGH PRESSURE WILL GRADUALLY WORK ACROSS LAKE ONTARIO TO NEW ENGLAND.
ANOTHER STRONG WIND EVENT IS POSSIBLE SATURDAY NIGHT.
&&
.HYDROLOGY...
OVERALL QPF THROUGH THIS EVENING LOOKS TO BE ON THE ORDER OF A
THIRD TO A HALF INCH. TEMPERATURES MAKE IT INTO THE LOWER TO MID
40S FOR MUCH OF THE AREA. THE DEEP SNOWPACK IN PLACE ACROSS THE
AREA WILL ACT LIKE A SPONGE AND ABSORB MUCH OF THE RAIN...LEADING
TO LIMITED RUNOFF. WE DO EXPECT SOME DECENT RISES ON AREA CREEKS
AND STREAMS AND ICE BREAKUP MAY AGGRAVATE THE SITUATION...SO IT
WILL BE MONITORED CLOSELY. THIS THAW LOOKS FAIRLY BRIEF THOUGH AS
TEMPS SHOULD FALL BELOW FREEZING BY 12Z THURS. THIS WILL RIPEN THE
SNOWPACK HOWEVER...AND ANOTHER MUCH MORE SIGNIFICANT WARM UP IS
EXPECTED NEXT WEEKEND WITH TEMPERATURES WELL INTO THE 50S. THE
WARM WEATHER WILL PRODUCE EXTENSIVE RUNOFF...WITH ANOTHER RAIN
EVENT ALSO EXPECTED SATURDAY NIGHT AND SUNDAY MORNING. THIS MAY
RESULT IN FLOODING ON SOME AREA CREEKS.
&&
.TIDES/COASTAL FLOODING...
A STRONG COLD FRONT WILL CROSS EASTERN LAKE ERIE EARLY THIS
EVENING. WINDS ARE EXPECTED TO SHIFT TO THE WEST-SOUTHWEST AND
RAPIDLY INCREASE INTO THE 30-40 MPH RANGE WITH GUSTS TO 60 MPH.
OUR MORE SIGNIFICANT SEICHE EVENTS ON LAKE ERIE OCCUR WHEN THERE
IS A RAPID SHIFT IN WIND DIRECTION FROM SOUTH OR SOUTHEAST TO
WEST-SOUTHWEST WITH THE HIGH WINDS STARTING IMMEDIATELY WITH THE
FRONTAL PASSAGE.
IT IS STILL UNCLEAR WHETHER THE WINDS WILL COME UP QUICK ENOUGH
WITH THE WIND SHIFT TO SUPPORT A WATER LEVEL RISE TO FLOOD
STAGE...WHICH IS 8 FEET ABOVE LOW WATER DATUM. THE LAKE LEVELS AND
WINDS WILL BE MONITORED CLOSELY THIS EVENING...AND A WARNING WILL
BE ISSUED IF IT BECOMES APPARENT LAKE LEVELS WILL SURGE TO AT OR
ABOVE FLOOD STAGE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY
FOR NYZ001>003-010>012-019-085.
LAKESHORE FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH
THURSDAY MORNING FOR NYZ010-085.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 7 AM EST THURSDAY
FOR NYZ006>008.
WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM EST THURSDAY FOR
NYZ004-005.
WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY FOR
NYZ013-014-020-021.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY FOR
LEZ040-041.
GALE WARNING FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY
FOR LEZ020.
GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY FOR LOZ042-043.
GALE WARNING FROM 7 AM TO 10 AM EST THURSDAY FOR LOZ044-
045-062>065.
STORM WARNING FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY
FOR LOZ062>065.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY FOR SLZ022-024.
&&
SYNOPSIS...SAGE
NEAR TERM...HITCHCOCK
SHORT TERM...SAGE
LONG TERM...RSH/SAGE
AVIATION...SAGE/THOMAS
MARINE...RSH/SAGE
HYDROLOGY...HITCHCOCK
TIDES/COASTAL FLOODING...HITCHCOCKHazardous weather outlook, Dec 24, 5:16 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 PM EST WED DEC 24 2008 LEZ020-251045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 516 PM EST WED DEC 24 2008 ...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-011-012-019-251045- NIAGARA-ORLEANS-GENESEE-WYOMING-CHAUTAUQUA- 516 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-251045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 516 PM EST WED DEC 24 2008 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-062>065-251045- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 516 PM EST WED DEC 24 2008 ...STORM WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-085-251045- NORTHERN ERIE-SOUTHERN ERIE- 516 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... ...LAKESHORE FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKESHORE FLOOD WATCH. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-251045- OSWEGO-JEFFERSON-LEWIS- 516 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-014-020-021-251045- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 516 PM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-251045- WAYNE-NORTHERN CAYUGA- 516 PM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-251045- MONROE- 516 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-043-251045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 516 PM EST WED DEC 24 2008 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-251045- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 PM EST WED DEC 24 2008 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:44 AM EST | Gale Warning | BUF | 29 hr | |
| Dec 24, 12:03 PM EST | High Wind Warning | BUF | Chautauqua, Erie, Genesee, Jefferson, Lewis, Monroe and 4 more | 16 hr |
| Dec 24, 12:03 PM EST | Wind Advisory | BUF | Allegany, Cattaraugus, Cayuga, Livingston, Ontario, Wayne | 16 hr |
| Dec 24, 3:46 PM EST | Storm Warning | BUF | 12 hr | |
| Dec 24, 6:25 PM EST | Areal Flood Warning | BUF | Erie | 5 hr |
Nearby
Areal Flood Warnings in New York, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.